Subacute neuronopathy in a young man: a possible association with tetracycline treatment

  • Magnus Vrethem | magnus.vrethem@lio.se Division of Neurology and Clinical Neurophysiology, Faculty of Health Sciences, Linköping University, Sweden.
  • Charlotte Dahle Division of Neurology and Division of Inflammatory Medicine, Unit of Autoimmunity and Immune Regulation, Clinical and Experimental Medicine, Faculty of Health Sciences, Linköping University, Sweden.
  • Björn Lindvall Department of Neurology, Neuromuscular Unit, University Hospital, Örebro, Sweden.

Abstract

A young man with subacute neuronopathy following tetracycline treatment is described. The symptoms started as a sensory dorsal root affection but by time also involved motor nerves. He developed a severe sensory ataxia with pseudoathetotic movements. Other possible aetiologies were scrutinized and excluded. Tetracycline induced neuronopathy is hitherto not reported in the literature. We propose a possible association between treatment with tetracycline and the development of sensory neuronopathy in this patient.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.

Author Biography

Magnus Vrethem, Division of Neurology and Clinical Neurophysiology, Faculty of Health Sciences, Linköping University


Published
2011-11-29
Info
Issue
Section
Case Reports
Keywords:
neuronopathy, tetracycline, adverse event
Statistics
  • Abstract views: 1079

  • PDF: 334
  • HTML: 129
How to Cite
Vrethem, M., Dahle, C., & Lindvall, B. (2011). Subacute neuronopathy in a young man: a possible association with tetracycline treatment. Neurology International, 3(3), e16. https://doi.org/10.4081/ni.2011.e16